MAUDE Adverse Event Report: ARTHREX, INC. STAPLE SEATING PUNCH; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. STAPLE SEATING PUNCH; MANUAL INSTR, GENERAL SURGICAL
Model Number STAPLE SEATING PUNCH
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that when the rep twisted the top part to disengage the screw, the tip unevenly clamps down and doesn't close evenly with the driver discovered during a case, no adverse affect to the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Visual inspection identified that the distal tip of the staple seating punch had chipped.Functional testing was not performed due to the tip damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to interference with the mating instrument.

Brand Name
STAPLE SEATING PUNCH
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18579924
Report Number1220246-2024-00528
Device Sequence Number7139922
Product Code NBH
UDI-Device Identifier00888867002524
UDI-Public00888867002524
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTAPLE SEATING PUNCH
Device Catalogue NumberAR-1010
Device Lot Number022321
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown